Alert archive / Florida / Tornado Warnings in 1994

Tornado Warning 6, NWS Melbourne, FL

August 1, 1994Marion County, Florida

NWS Melbourne, FL issued this tornado warning at Aug 1, 1994, 7:18 PM EDT for Marion County, Florida. It was in force for 46 min.

The area

The counties it named.

The facts

Issued
Aug 1, 1994, 7:18 PM EDT (23:18 UTC)
Expired
Aug 1, 1994, 8:04 PM EDT
In force
46 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Marion County, FL

The nearest sounding before it

Jacksonville, FL (KAYS), launched 12:00Z, 11.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1994-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1994-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
594 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDAB 012318
TORDAB
FLC083-020015-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
718 PM EDT MON AUG 1 1994
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  815 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTH CENTRAL FLORIDA
 
   ...WEST CENTRAL MARION COUNTY
 
...A TORNADO WAS SPOTTED BY EMERGENCY MANAGEMENT PERSONNEL JUST SOUTH
OF OCALA MOVING WEST 15 MILES AN HOUR...RADAR CONFIRMS A SEVERE
THUNDERSTORM IN THAT AREA... TIME OF OCCURRENCE WAS 710 PM EDT.
 
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING.  AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH
OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
 
THIS IS A DANGEROUS STORM SITUATION.  ACT QUICKLY.  IF YOU ARE
IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF
AVAILABLE.  OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR POSSIBLE.  AVOID WINDOWS.  ABANDON CARS AND MOBILE HOMES
FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Aug 1, 2:38 PM EDT, 4 hours 40 minutes earlier.

Area forecast discussion, Aug 1, 2:38 PM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT MON AUG 1 1994

WITH SFC RDG RMNG LOCKED IN PLACE ACRS NRN FL...ELY FLO REGIME WL BCM
BTR DEFINED ACRS FA. ACTVTY INLND LKLY TO FIRE LATE AGN SO WL CONT
WITH RELATIVELY HI POP THERE 1ST PD...WITH S/B NOW MVG WELL INLND...
WL RMV POPS FROM FCST GROUP 2.

RW SPREAD ONSHORE THIS MRNG AS FAR N AS INDIAN RVR CNTY...AND THIS
TREND IS XPCTD AGN NXT 2 NITES. FEW RW MAY AFFECT BREVARD CNTY BUT
CVRG SHUD BE SMALL ENUF TO KEEP DRY IN ZNS.

LTL CHG INDICATED FOR PDS 3 AND 4 AS NITE TIME RW PSBL ALNG LWR CST
AND SCT RW/TRW DVLP ALNG S/B DURING LATE MRNG/ERLY AFTN ACRS CSTL
CNTYS AND SPREADS INLND DURING AFTN. BEST CHC POPS OVR INTERIOR DURING
LT AFTN AS S/B'S AND LK BRZS INTERACT. WL FCST AOB CLIMO POPS AND
CLIMO TMPS THRU PD IN CLOSE AGREEMENT TO MOS.

@1...LAKE ORANGE SEMINOLE OSCEOLA
@2...VOLUSIA BREVARD OKEECHOBEE
@3...INDIAN RIVER MARTIN ST LUCIE

MCO 73/91/73/92 3434
DAB 71/89/72/90 -2-2
MLB 73/90/73/90 1212

.MLB...NONE.

SMS/65

In the hours before

Special weather statement, Aug 1, 4:47 PM EDT, 2 hours 31 minutes before
FLZ041-044>047-053-054-058-059-064-501-012150-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
447 PM EDT MON AUG 1 1994

...STRONG THUNDERSTORMS FROM LAKE APOPKA TO WEST OF DISNEY...

AT 445 PM AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT
LIGHTNING WAS ALONG THE LAKE AND ORANGE COUNTY LINE FROM WEST
OF DISNEY TO ACROSS LAKE APOPKA. ANOTHER STRONG THUNDERSTORM WAS
DEVELOPING NORTH OF INTERCESSION. THESE THUNDERSTORMS WILL MOVE
ACROSS LAKE COUNTY TO LEESBURG AND CLERMONT DURING THE NEXT HOUR...
AND WILL ALSO MOVE ACROSS THE DISNEY COMPLEX AS WELL.

THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL...
AND WIND GUSTS TO 40 MPH.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

ELSEWHERE A FEW THUNDERSTORMS WERE NEAR LAKE GEORGE AND FROM PORT
MAYACA TO OFFSHORE OF HOBE SOUND. THIS ACTIVITY WAS MOVING NORTHWEST
AT 15 MPH.

RES
Special weather statement, Aug 1, 4:51 PM EDT, 2 hours 27 minutes before
FLZ041-044>047-053-054-058-059-064-501-012150-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
447 PM EDT MON AUG 1 1994

...STRONG THUNDERSTORMS FROM LAKE APOPKA TO WEST OF DISNEY...

AT 445 PM AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT
LIGHTNING WAS ALONG THE LAKE AND ORANGE COUNTY LINE FROM WEST
OF DISNEY TO ACROSS LAKE APOPKA. ANOTHER STRONG THUNDERSTORM WAS
DEVELOPING NORTH OF INTERCESSION. THESE THUNDERSTORMS WILL MOVE
ACROSS LAKE COUNTY TO LEESBURG AND CLERMONT DURING THE NEXT HOUR...
AND WILL ALSO MOVE ACROSS THE DISNEY COMPLEX AS WELL.

THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL...
AND WIND GUSTS TO 40 MPH.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

ELSEWHERE A FEW THUNDERSTORMS WERE NEAR LAKE GEORGE AND FROM PORT
MAYACA TO OFFSHORE OF HOBE SOUND. THIS ACTIVITY WAS MOVING NORTHWEST
AT 15 MPH.

RES
Special weather statement, Aug 1, 6:10 PM EDT, 1 hour 8 minutes before
FLZ041-044>047-053-054-058-059-064-501-012315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
610 PM EDT MON AUG 1 1994

...THUNDERSTORMS WEAKENING FROM OCOEE TO APOPKA...

AT 605 PM THUNDERSTORMS OVER NORTHWEST ORANGE COUNTY CONTINUED
TO CONTAIN VERY HEAVY RAIN AND FREQUENT LIGHTNING...BUT HAD
WEAKENED OVER THE LAST HALF HOUR. THE STORMS WERE DRIFTING NORTH
AND WILL AFFECT AREAS BETWEEN MT PLYMOUTH AND LAKE MARY...SOUTH
TO OCOEE DURING THE NEXT HOUR.

OTHER ISOLATED THUNDERSTORMS WERE SOUTHWEST OF LEESBURG...15 MILES
WEST OF STUART...AND FROM BELLVIEW TO OCALA. THIS ACTIVITY WAS
MOVING NORTHWEST AT 10 TO 15 MPH.

RES
Special weather statement, Aug 1, 6:12 PM EDT, 1 hour 6 minutes before
FLZ041-044>047-053-054-058-059-064-501-012315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
610 PM EDT MON AUG 1 1994

...THUNDERSTORMS WEAKENING FROM OCOEE TO APOPKA...

AT 605 PM THUNDERSTORMS OVER NORTHWEST ORANGE COUNTY CONTINUED
TO CONTAIN VERY HEAVY RAIN AND FREQUENT LIGHTNING...BUT HAD
WEAKENED OVER THE LAST HALF HOUR. THE STORMS WERE DRIFTING NORTH
AND WILL AFFECT AREAS BETWEEN MT PLYMOUTH AND LAKE MARY...SOUTH
TO OCOEEl DURING THE NEXT HOUR.

OTHER ISOLATED THUNDERSTORMS WERE SOUTHWEST OF LEESBURG...15 MILES
WEST OF STUART...AND FROM BELLVIEW TO OCALA. THIS ACTIVITY WAS
MOVING NORTHWEST AT 10 TO 15 MPH.

RES
Special weather statement, Aug 1, 6:42 PM EDT, 36 minutes before
FLZ040-310030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
642 PM EDT MON AUG 1 1994

...STRONG THUNDERSTORM OVER SOUTHERN MARION COUNTY...

AT 640 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM ALONG THE MARION-SUMTER-LAKE COUNTY LINE BETWEEN
BELLVIEW AND WEIRSDALE.  THE STORM WAS MOVING WEST AT 10 MPH.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES.  MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN.  STREETS MAY FLOOD QUICKLY.
Special weather statement, Aug 1, 6:44 PM EDT, 34 minutes before
FLZ040-310030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
642 PM EDT MON AUG 1 1994

...STRONG THUNDERSTORM OVER SOUTHERN MARION COUNTY...

AT 640 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM ALONG THE MARION-SUMTER-LAKE COUNTY LINE BETWEEN
BELLVIEW AND WEIRSDALE.  THE STORM WAS MOVING WEST AT 10 MPH.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES.  MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN.  STREETS MAY FLOOD QUICKLY.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 5:04 PM EDTSevere Thunderstorm WarningMLBLake41 min

Nearby

Tornado Warnings in Florida, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.